Alert archive / Illinois / Tornado Warnings in 1999

Tornado Warning 68, NWS Lincoln, IL

July 1, 1999Logan County, Mason County, Illinois

NWS Lincoln, IL issued this tornado warning at Jul 1, 1999, 1:39 AM CDT for Logan County, Mason County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 1999, 1:39 AM CDT (06:39 UTC)
Expired
Jul 1, 1999, 2:15 AM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Logan County, IL, Mason County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 010640 RRA
TORSPI
ILC107-125-010715-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
139 AM CDT THU JUL 1 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS

* UNTIL 215 AM CDT

* AT 138 AM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO
  2 MILES NORTH OF MASON CITY... MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ALLEN
  NATRONA
  SAN JOSE
  EMDEN

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST
FLOOR.

MB/KH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:30 PM CDT, 11 hours 9 minutes earlier.

Area forecast discussion, Jun 30, 2:30 PM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL  ...CORRECT PRELIM POPS...
230 PM CDT WED JUN 30 1999

FCST CONCERN FIRST 48 HRS INCLUDE PCPN CHANCES...AND IN THE EXTENDED
POTENTIAL HEAT WAVE FOR THE HOLIDAY WEEKEND.

LOTS OF WX INGREDIENTS COMING TOWARD MIDWEST TODAY. MCS DEVELOPED OVR
OK LAST NIGHT...REMNANTS OF THIS COMING THRU SRN IL ATTM WITH SCT SHRA.
IMPRESSIVE 130+ KT JET AXIS RAPIDLY MOVED THRU ROCKIES THIS MORN NOW
NOSING INTO CRL PLAINS. THIS CLRLY EVIDENT ON W/V LOOP. SFC FEATURES
INCLUDE STATIONARY FRONT TX TO SRN TIER STATES...WITH NUMEROUS
CONVERGENT REGIONS...ONE INTO KS THE OTHER THRU CRL NE. NOSE OF JET
COMBINING WITH CONVERGENT AREA IN KS TO PRODUCE CONVECTION THIS AFT.

ALL THREE MODELS DIFFER ON TIMING OF FRONT MOVEMENT AND PCPN TRENDS.
ONE THING THEY DO AGREE ON IS BRINGING STATIONARY FRONT NORTH AS WARM
FRONT THU. LOOKING AT THE BROAD PICTURE...GIVING STRENGTH OF JET WLD
LIKE TO BRING WARM FRONT THRU AREA BY MIDDAY THU AS ADVERTISED BY
ETA/NGM. BUT...ANTICIPATING ANOTHER MCS DEVELOPING IN PLAINS...PROBABLY
JUST NORTH OF MCS LOCATION LAST NIGHT. THIS CONVECTION WL TEND TO HOLD
NWRD PROGRESSION OF FRONT SOMEWHAT AND THIS WL LINGER PCPN THREAT IN
CRL IL A BIT LONGER.

SO FOR FCST TONIGHT AM DEALING WITH TWO DIFFERENT ISSUES ACRS ILX CWA.
FIRST IS JET MAX ROUNDING BASE OF UPR TROF AND HEADING TOWARD WRN IL
TONIGHT. ETA SHOWS THIS WELL AND PAINTS PCPN FM CRL IL TO NRN IL IN LF
QUAD OF JET MAX. BUT LACK OF BEST MOISTURE AND SIG SFC CONVERGENCE WL
LEAD TO ONLY 40-50 POPS ACRS ILX CWA. FARTHER S IS WHERE BETTER
MOISTURE WL BE...BUT LACK OF UPR LEVEL FORCING UNTIL MCS REMNANTS
ROLL THROUGH. WL THERE4 KEEP BETTER POPS IN SE...BUT TIME LATER.
STILL THINK HEAVY RAIN POSSIBLE...BUT WL FOCUS THIS SE WHERE MCS
REMNANTS...DEEP MOISTURE AND FRONTAL POSITION FOCUSED INTO EARLY
THU...BEFORE FRONT MAKES GOOD NWRD PROGRESS.

FRONT SHLD BE ACRS NRN IL FRI MORNING. MCS PROGS SHOW MCS DEVELOPING
IN NE FRI MORNING TRACKING INTO SRN IA TO NRN IL BY MORN. WITH
UNCERTAINTY OF FRONTAL POSITION WL KEEP LOW POPS GOING NRN CWA INTO
ERLY FRI. REST OF CWA SHLD BE IN CLEAR...IN WARM SECTOR. THE WARM
SECTOR ADVERTISED TO BECOME HOT SECTOR DURING THE WEEKEND...WITH
CONCERN WITH POTENTIAL HEAT ADVISORY CRITERIA FOR 4TH OF JULY WEEKEND.

FWC/FAN TEMPS IN FAIRLY GOOD AGREEMENT FOR LOWS TONIGHT AND LOOK
REASONABLE. WL LEAN TOWARD WARMER FWC TMRW AS FAN HAS BEEN RUNNING LOW
ON HIGHS.

PRELIMINARY TEMPS/POPS

SPI TB  066/083 067/088 073 81584
PIA TE  064/084 066/085 072 81485
DEC TB  066/083 067/087 073 81584
CMI TB  063/084 066/086 072 81584
MTO TB  065/084 069/089 074 81693
LWV TB  067/085 070/090 074 81693

PLAHMER

EFFECTIVE AT 4 AM CDT JUL 7 1999...THIS PRODUCT WILL BE ISSUED UNDER
THE FOLLOWING HEADERS:

NOAA WEATHER WIRE:    CHIAFDILX
FAMILY OF SERVICES:   FXUS63 KILX (NO CHANGE FROM CURRENT)

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:26 PM CDTFlash Flood WarningILXRichland3 hr
Jul 1, 4:06 PM CDTFlash Flood WarningILXClay2 hr
Jul 1, 4:11 PM CDTFlash Flood WarningILXLawrence2 hr

Nearby

Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.